Mississippi, 2025

Damaging Winds in Mississippi, July 7 to 8, 2025

July 7 to 8, 2025 · NWS JAN · 3 events in 3 counties and zones

Scattered afternoon thunderstorms produced occasionally severe wind gusts across parts of Mississippi.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Scattered afternoon thunderstorms produced occasionally severe wind gusts across parts of Mississippi.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 7, 11:39 AM CST, 4 hours 11 minutes earlier.

Area forecast discussion, Jul 7, 11:39 AM CST, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1239 PM CDT Mon Jul 7 2025

...New DISCUSSION...

.DISCUSSION...
Issued at 1239 PM CDT Mon Jul 7 2025

Tonight and Tomorrow...

Not much change has been made to the near term forecast. Similar to
yesterday evening, quiet conditions will occur across most of our
forecast area with a few lingering showers possible across a few
areas along and south of Hwy 84 corridor. Weather conditions will be
relatively quiet across our forecast area by midnight. HREF
guidance is once again showing low probabilities (around 10-20%) of
patchy fog development across our area tonight through early Tuesday
morning. Confidence is too low to introduce any fog graphics at this
time, but patchy shallow fog will be possible particularly around
dawn. Expect overnight lows to dip into the low 70s across our
forecast area.

Rain chances will increase in coverage across our CWA looking ahead
into Tuesday as moist boundary layer advection continues across the
southeast region. A few strong scattered t-storms cannot be ruled
out for Tuesday afternoon. Afternoon highs will peak into the low to
mid 90s areawide. Heat stress will continue to be the primary focus
in addition to the rain. Areas along and west of a line from Grenada
to Jackson to Laurel MS will see heat index readings between 105-110
degrees. No changes have been made and the "Elevated" risk for
increasing heat stress will continue to be advertised. Further
adjustments to the graphics as well as heat headlines and advisories
will likely be needed as we get through this week. Heat trends will
continued to be closely monitored.

Tuesday Night through early next week (Monday)...

The forecast for the long term period remains on track with no
significant modifications made to the overall forecast. Wednesday
through Friday will see higher coverage in showers and storms. This
will allow for daytime highs to remain near seasonable levels.
Dewpoints will still remain high in the mid to upper 70s with the
hottest timeframe being mid morning to mid afternoon each day before
isolated showers/storms begin.

Global guidance is still showing a trough axis over the Mid
Tennessee Valley dropping southward across northern MS heading into
the late week. This combined with daily diurnal convection,
favorable lapse rates and westerly flow could allow for some strong
to isolated severe storms to occur. Forecast confidence is still too
low at this time regarding the timing and intensity of this system
given the inconsistency between model guidance. More information
will become available as we get closer to the late week.

Future guidance is starting to show a 1016-1020mb sfc high over the
northern Gulf. To the west of this high, southerly moist boundary
layer advection is expected to continue across our CWA looking
ahead into early next week Monday. This should allow for scattered
showers/t-storms to persist across the area with slightly higher
rain chances across the Pine Belt. /CR/

&&

.AVIATION...
(18Z TAFS)
Issued at 1220 PM CDT Mon Jul 7 2025

VFR flight categories will prevail at area TAF sites through much
of this 18Z forecast package. Isolated to scattered convection
this afternoon will be the only "fly in the ointment". If observed
on-site, convection could reduce both ceilings and/or
visibilities to MVFR status for a brief period of time. Once
convection passes, categories will return to VFR status, and
remain as such throughout the remainder of the forecast. Winds
this afternoon will be from the southwest around 5 knots, becoming
light from the southwest to calm this evening. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       73  93  73  91 /  20  50  20  70
Meridian      72  94  72  93 /  20  40  10  60
Vicksburg     74  94  74  91 /  20  50  20  70
Hattiesburg   73  95  74  96 /  30  40  10  70
Natchez       72  92  72  90 /  20  50  10  70
Greenville    73  93  73  91 /  20  50  20  60
Greenwood     74  94  74  92 /  20  60  20  70

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

/CR/19

In the hours before

Special weather statement, Jul 7, 2:28 PM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Jackson MS
328 PM CDT Mon Jul 7 2025

LAZ007-008-072115-
Morehouse LA-West Carroll LA-
328 PM CDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MOREHOUSE AND WEST
CENTRAL WEST CARROLL PARISHES THROUGH 415 PM CDT...

At 328 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mer Rouge, or 13 miles east of Bastrop, moving northwest at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of central Morehouse
and west central West Carroll Parishes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3296 9165 3272 9155 3261 9172 3278 9198
TIME...MOT...LOC 2028Z 145DEG 7KT 3273 9169

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

SAS
Special weather statement, Jul 7, 2:43 PM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
343 PM CDT Mon Jul 7 2025

MSZ062-063-072130-
Lawrence MS-Lincoln MS-
343 PM CDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LINCOLN AND
NORTHWESTERN LAWRENCE COUNTIES THROUGH 430 PM CDT...

At 342 PM CDT, Doppler radar was tracking a strong thunderstorm near
East Lincoln, or 7 miles west of Monticello, moving north at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northeastern
Lincoln and northwestern Lawrence Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3167 9044 3170 9031 3170 9026 3171 9025
      3174 9014 3149 9014 3142 9030
TIME...MOT...LOC 2042Z 163DEG 8KT 3152 9023

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

SAS
Special weather statement, Jul 7, 3:17 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Jackson MS
417 PM CDT Mon Jul 7 2025

LAZ007-015-072200-
Richland LA-Morehouse LA-
417 PM CDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL MOREHOUSE AND
NORTHWESTERN RICHLAND PARISHES THROUGH 500 PM CDT...

At 417 PM CDT, Doppler radar was tracking a strong thunderstorm near
Start, or near Rayville, moving southwest at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Rayville and Start around 420 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3242 9198 3242 9197 3245 9194 3246 9195
      3249 9193 3252 9190 3255 9192 3258 9192
      3260 9193 3261 9193 3262 9192 3264 9180
      3249 9176 3238 9200
TIME...MOT...LOC 2117Z 048DEG 11KT 3254 9184

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

SAS
Special weather statement, Jul 7, 3:43 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
443 PM CDT Mon Jul 7 2025

MSZ061-062-072230-
Lincoln MS-Franklin MS-
443 PM CDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LINCOLN AND
NORTHEASTERN FRANKLIN COUNTIES THROUGH 530 PM CDT...

At 443 PM CDT, Doppler radar was tracking a strong thunderstorm over
Vaughn, or near Brookhaven, moving north at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Caseyville and Loyd Star around 450 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3170 9073 3170 9043 3153 9043 3153 9069
TIME...MOT...LOC 2143Z 168DEG 11KT 3159 9056

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

SAS

The radar

The Jackson/Brandon,MS radar (KDGX), 96 km away, was scanning. The volume nearest the first event began at 21:51 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lincoln

When
July 7, 3:50 PM CST
Where
Lincoln County, 0.15 mi SSE of Vaughn
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.578, -90.579

A tree was blown down along Zetus Road.

Thunderstorm Wind, Hinds

When
July 7, 5:30 PM CST
Where
Hinds County, 2.15 mi NNE of Coopers Wells
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
32.260, -90.360

Trees and power lines were blown down, and the skirting of a mobile home was blown off.

Thunderstorm Wind, Clay

When
July 8, 2:38 PM CST
Where
Clay County, 2.7 mi NW of Griffith
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
33.660, -88.860

A tree was blown down along MS Highway 46.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2025Every state in 2025This day in weather historyWarnings in Mississippi, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290116, 1290117, 1290118.